Commentarii Mathematici Helvetici
Full-Text PDF (192 KB) | Metadata | Table of Contents | CMH summary
Published online: 2015-02-23
Effective bounds in E. Hopf rigidity for billiards and geodesic flowsMisha Bialy (1) Raymond and Beverly Sackler Faculty of Exact Sciences, Tel Aviv, Israel
In this paper we show that in some cases the E.Hopf rigidity phenomenon allows quantitative interpretation. More precisely, we estimate from above the measure of the set $\mathcal M$ swept by minimal orbits. These estimates are sharp, i.e. if $\mathcal M$ occupies the whole phase space we recover the E.Hopf rigidity. We give these estimates in two cases: the first is the case of convex billiards in the plane, sphere or hyperbolic plane. The second is the case of conformally flat Riemannian metrics on a torus. It seems to be a challenging question to understand such a quantitative bound for Burago-Ivanov theorem.
Keywords: Minimal geodesics, minimal orbits, convex billiards, conjugate points
Bialy Misha: Effective bounds in E. Hopf rigidity for billiards and geodesic flows. Comment. Math. Helv. 90 (2015), 139-153. doi: 10.4171/CMH/349